Towards a new typology of coordinated wh-questions


Citko B., GRACANIN YÜKSEK M.

JOURNAL OF LINGUISTICS, vol.49, no.1, pp.1-32, 2013 (Journal Indexed in SSCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 49 Issue: 1
  • Publication Date: 2013
  • Doi Number: 10.1017/s0022226712000175
  • Title of Journal : JOURNAL OF LINGUISTICS
  • Page Numbers: pp.1-32

Abstract

In this paper, we develop a new typology of multiple wh-questions with coordinated wh-pronouns. We motivate the existence of three distinct structures for such questions: one mono-clausal and two bi-clausal. We use four kinds of diagnostics to determine which of the three structures is available in a particular language: the availability of both multiple wh-questions and wh-questions with coordinated wh-pronouns, coordination of two argument wh-phrases, transitivity restrictions and superiority effects.